Alert archive / Georgia / Gale Warnings in 2011

Gale Warning 12, NWS Charleston, SC

November 10, 2011

NWS Charleston, SC issued this gale warning at Nov 10, 2011, 4:06 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2011, 4:06 PM EST (21:06 UTC)
Expired
Nov 11, 2011, 7:14 AM EST
In force
15 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

750 
WHUS72 KCHS 102106
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EST THU NOV 10 2011

AMZ374-110500-
/O.UPG.KCHS.SC.Y.0064.000000T0000Z-111111T0000Z/
/O.NEW.KCHS.GL.W.0012.111110T2106Z-111111T1300Z/
/O.UPG.KCHS.GL.A.0010.111111T0000Z-111111T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
406 PM EST THU NOV 10 2011

...GALE WARNING IN EFFECT UNTIL 8 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM EST FRIDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* TIMING OF GALES: GALE FORCE GUSTS DEVELOPING 7 TO 9 PM THIS
  EVENING AND ENDING 5 TO 7 AM FRIDAY MORNING.

* WINDS: NORTHWEST 25 TO 30 KT. GUSTS TO 35 KT...MAINLY BEYOND 40
  NM.

* SEAS: 6 TO 9 FEET.

* IMPACTS: STRONG WINDS AND ELEVATED SEAS WILL CREATE HAZARDOUS 
  MARINE CONDITIONS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ330-350-352-354-110500-
/O.CON.KCHS.SC.Y.0064.111110T2200Z-111111T1600Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
406 PM EST THU NOV 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
923 
WHUS72 KCHS 110319
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1019 PM EST THU NOV 10 2011

AMZ374-111100-
/O.CON.KCHS.GL.W.0012.000000T0000Z-111111T1300Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1019 PM EST THU NOV 10 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EST FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EST FRIDAY. 

* TIMING OF GALES: GALE FORCE GUSTS ARE EXPECTED TO CONTINUE
  THROUGH EARLY FRIDAY MORNING.

* WINDS: NORTHWEST 25 TO 30 KT. GUSTS TO 35 KT...MAINLY BEYOND 
  40 NM. 

* SEAS: 6 TO 9 FEET.

* IMPACTS: STRONG WINDS AND ELEVATED SEAS WILL CREATE HAZARDOUS 
  MARINE CONDITIONS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ330-350-352-354-111100-
/O.CON.KCHS.SC.Y.0064.000000T0000Z-111111T1600Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1019 PM EST THU NOV 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
628 
WHUS72 KCHS 110807
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
307 AM EST FRI NOV 11 2011

AMZ374-111300-
/O.CON.KCHS.GL.W.0012.000000T0000Z-111111T1300Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
307 AM EST FRI NOV 11 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. 

* TIMING OF GALES: UNTIL 6 TO 8 AM THIS MORNING. SMALL CRAFT
  ADVISORY CONDITIONS WILL THEN PERSIST TODAY. 

* WINDS: NORTHWEST 25 TO 30 KT WITH GUSTS TO 35 KT.

* SEAS: 5 TO 8 FEET THIS MORNING.

* IMPACTS: STRONG WINDS AND ELEVATED SEAS WILL CREATE HAZARDOUS
  MARINE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ330-350-352-354-111600-
/O.CON.KCHS.SC.Y.0064.000000T0000Z-111111T1600Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
307 AM EST FRI NOV 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
345 
WHUS72 KCHS 110844
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
344 AM EST FRI NOV 11 2011

AMZ374-111300-
/O.CON.KCHS.GL.W.0012.000000T0000Z-111111T1300Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
344 AM EST FRI NOV 11 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. 

* TIMING OF GALES: UNTIL 6 TO 8 AM THIS MORNING. SMALL CRAFT 
  ADVISORY CONDITIONS WILL THEN PERSIST TODAY. 

* WINDS: NORTHWEST 25 TO 30 KT WITH GUSTS TO 35 KT.

* SEAS: 5 TO 8 FEET THIS MORNING.

* IMPACTS: STRONG WINDS AND ELEVATED SEAS WILL CREATE HAZARDOUS 
  MARINE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ330-350-352-354-111600-
/O.CON.KCHS.SC.Y.0064.000000T0000Z-111111T1600Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
344 AM EST FRI NOV 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
992 
WHUS72 KCHS 111214
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
714 AM EST FRI NOV 11 2011

AMZ374-112015-
/O.CAN.KCHS.GL.W.0012.000000T0000Z-111111T1300Z/
/O.EXB.KCHS.SC.Y.0064.000000T0000Z-111111T2200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
714 AM EST FRI NOV 11 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-350-352-354-111600-
/O.CON.KCHS.SC.Y.0064.000000T0000Z-111111T1600Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
714 AM EST FRI NOV 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this gale warning went out at Nov 10, 3:57 PM EST, 9 minutes earlier.

Area forecast discussion, Nov 10, 3:57 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EST THU NOV 10 2011

.SYNOPSIS...
A COLD FRONT WILL ADVANCE THROUGH THE AREA AND OFF THE COAST
THROUGH TONIGHT. HIGH PRESSURE WILL THEN BUILD INTO THE AREA
FRIDAY AND PREVAIL THROUGH EARLY NEXT WEEK. ANOTHER COLD FRONT
WILL APPROACH DURING THE MID TO LATE WEEK PERIOD.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A LINE OF PERSISTENT YET LIGHT SHOWERS IS CURRENTLY SHIFTING EAST
OF INTERSTATE 95 BY MID AFTERNOON...AS THE ASSOCIATED COLD FRONT
STEADILY TRACKS THROUGH THE AREA. THICK CLOUDS HAVE SETTLED ACROSS
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA...STALLING ANY
FURTHER WARMING FOR THE REMAINDER OF THE DAY. TEMPERATURES WILL
ACTUALLY BEGIN TO FALL THROUGH THE AFTERNOON DUE TO THE INCREASING
CLOUD COVER...THE COOLING EFFECTS OF ANY LIGHT SHOWER ACTIVITY...AND
COLD ADVECTION BEHIND THE FRONT TOWARD THE EVENING HOURS. ISOLATED
SHOWER ACTIVITY COULD CONTINUE TO SHIFT EAST/NORTHEAST DURING THE
NEXT FEW HOURS...BUT EXPECT COVERAGE TO DECREASE FROM WEST TO
EAST BY SUNSET.

THE FRONT WILL SHIFT OFFSHORE THIS EVENING...WITH STRONG COLD
ADVECTION AND MUCH DRIER AIR FOLLOWING IN ITS WAKE. SKIES ARE
EXPECTED TO BE MOSTLY CLEAR BY MIDNIGHT. THE MAIN FORECAST
CONCERNS FOR THE OVERNIGHT PERIOD WILL BE LOW TEMPERATURES AND
FROST POTENTIAL. LATEST MODEL GUIDANCE IS IN GOOD AGREEMENT
KEEPING LOW TEMPERATURES IN THE UPPER 30S INLAND TO THE LOW 40S
CLOSER TO THE COAST. ALTHOUGH THE AIR MASS WILL BE MUCH COLDER
BEHIND THE FRONT TONIGHT...WINDS WILL NOT DECOUPLE AND COULD
LIKELY REMAIN AROUND 8 TO 10 MPH DURING THE EARLY MORNING HOURS.
THESE CONDITIONS COULD ACTUALLY PREVENT FROST DEVELOPMENT AND
SUPPRESS RADIATIONAL COOLING POTENTIAL. HAVE THEREFORE DECIDED NOT
TO INCLUDE FROST IN THE FORECAST AT THIS TIME. HOWEVER IT SHOULD
BE NOTED THAT CONFIDENCE IN SOME OF THESE DETAILS REMAINS A BIT
LOW CONSIDERING POOR NUMERICAL MODEL HANDLING OF THE FRONTAL
PROGRESSION.

LAKE WINDS...COLD ADVECTION AND SUBSEQUENT INSTABILITY OVER THE
WARMER WATERS OF LAKE MOULTRIE IN THE WAKE OF COLD FRONTAL PASSAGE
WILL SUPPORT NORTHWEST WINDS 20 TO 25 KNOTS EARLY THIS EVENING
THROUGH TONIGHT. A LAKE WIND ADVISORY WILL REMAIN IN EFFECT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
HIGH PRESSURE WILL REMAIN THE DOMINATE WEATHER FEATURE THROUGH THIS
PERIOD RESULTING IN DRY AND UNSEASONABLE COOL TEMPERATURES...AT
LEAST THROUGH SATURDAY NIGHT. ON FRIDAY...HIGH TEMPERATURES WILL
RANGE BETWEEN THE UPPER 50S ACROSS THE CHARLESTON TRI COUNTY AREA
TO AROUND 60 ACROSS SOUTHEAST GEORGIA. THIS MUCH DRIER AIR MASS
RESULT IN DEWPOINTS IN LOWER 20S FRIDAY AFTERNOON...THUS RESULTING
IN RH VALUES IN THE MID TO LOWER 20S. CLEAR SKIES WILL CONTINUE
OVERNIGHT WITH EXCELLENT RADIATIONAL COOLING CONDITIONS ALLOWING
OVERNIGHT LOWS TO DIP JUST BELOW FREEZING FOR MAINLY AREAS AWAY
FROM THE COAST. THUS...HAVE ISSUED A FREEZE WATCH FOR INLAND AREAS
EARLY FRIDAY MORNING.

HIGH TEMPERATURES ON SATURDAY WILL SLOWLY CREEP CLOSER TOWARD NORMAL
WITH MID TO UPPER 60S EXPECTED FOR MOST AREAS. OTHER THAN A FEW TO
SCATTERED HIGH CLOUDS...SKIES WILL REMAIN MAINLY CLEAR THROUGH
MUCH OF THE DAY. SATURDAY NIGHT APPEARS MUCH WARMER THAN FRIDAY
NIGHT WITH LOWS ONLY DIPPING INTO THE LOW TO MID 40S. SOME
ISOLATED LOCATIONS ACROSS FAR INLAND GEORGIA COULD SEE TEMPS DIP
BRIEFLY INTO THE UPPER 30S...BUT FROST POTENTIAL WILL BE MINIMAL
SATURDAY NIGHT. THIS AFTERNOON WARMING TREND WILL CONTINUE INTO
SUNDAY AS WELL WITH HIGH TEMPERATURES CLOSE TO THE MID 70S AWAY
FROM THE BEACHES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
PRETTY GOOD MODEL AGREEMENT THROUGH MONDAY NIGHT BEFORE THE FORECAST
BECOMES A BIT MORE CHALLENGING AS THE NEXT STORM SYSTEM BEGINS TO
APPROACH FROM THE WEST. HIGH PRESSURE OFFSHORE WILL ALLOW A MILDER
RETURN FLOW TO SET UP AND ALLOW TEMPERATURES TO PUSH INTO THE UPPER
70S THROUGH MID WEEK. COULD SEE A FEW SHOWERS AS EARLY AS TUESDAY
ALTHOUGH WE KEPT THE FORECAST DRY FOR NOW. BETTER RAIN CHANCES COME
THEREAFTER AS A COLD FRONT APPROACHES AND EVENTUALLY PUSHES THROUGH
FROM THE WEST. THE ECMWF IS QUICKER WITH THE FRONTAL PASSAGE
COMPARED TO THE GFS ALTHOUGH IT SHOWS THE FRONT STALLING NEARBY WITH
ANOTHER COLD FRONT ON ITS HEELS. FOR NOW WE WILL MENTION A SLIGHT
CHANCE OF SHOWERS TUESDAY NIGHT THROUGH THURSDAY. EITHER WAY IT
LOOKS LIKE THERE WILL EVENTUALLY BE A DECENT CHANCE OF RAIN AND
POSSIBLY EVEN SOME THUNDER.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A BAND OF THICK CLOUDS ASSOCIATED WITH A COLD FRONT CONTINUES TO
SHIFT EAST TOWARD THE COAST THIS AFTERNOON. VFR CEILINGS HAVE
DEVELOPED AT BOTH TERMINALS BY 20Z. WILL NEED TO CLOSELY MONITOR
SKY COVER TRENDS...AS PATCHES OF MVFR CEILINGS HAVE DEVELOPED
UPSTREAM. A BAND OF LIGHT SHOWERS PASSED OVER THE KSAV TERMINAL
EARLIER AND COULD BRIEFLY IMPACT KCHS. OTHERWISE...RAIN CHANCES
FOR THE REMAINDER OF THE TAF PERIOD ARE TOO LOW TO MENTION.

CLOUDS WILL CLEAR FROM WEST TO EAST BEHIND THE FRONT LATE THIS
EVENING. A DECENT LOW LEVEL JET OF 30 TO 40 KT WILL SHIFT INTO THE
REGION IN THE WAKE OF THE FRONT...STRONGEST TO THE SOUTH NEAR KSAV.
WILL CONTINUE TO MENTION LOW LEVEL WIND SHEAR LATER THIS EVENING
THROUGH FRIDAY MORNING.

EXTENDED AVIATION OUTLOOK...VFR.

&&

.MARINE...
GENERALLY WEST WINDS BETWEEN 10 AND 15 KT WILL CONTINUE FOR
ANOTHER FEW HOURS...BEFORE A COLD FRONT PUSHES OFFSHORE THIS
EVENING. A TIGHTENED PRESSURE GRADIENT AND STRONG COLD ADVECTION
BEHIND THE FRONT WILL SUPPORT A STRONG SURGE OF NORTHWEST WINDS
ACROSS THE MARINE ZONES TONIGHT. ENHANCED MIXING OVER THE WATERS
WILL TAP INTO A STRONG 30 TO 35 KT LOW LEVEL JET DEVELOPING OVERNIGHT.
SOLID SMALL CRAFT ADVISORY CONDITIONS WILL INITIATE THIS EVENING
ACROSS THE CHARLESTON HARBOR AND NEARSHORE WATERS AND PERSIST INTO
FRIDAY MORNING.

THE MAIN CONCERN HAS BEEN GALE POTENTIAL IN THE GEORGIA WATERS
BEYOND 20 NAUTICAL MILES. 1000 MB GEOSTROPHIC WINDS IN BOTH THE
GFS AND NAM PEAK AT AROUND 35 KT...SUGGESTING A MORE MARGINAL GALE
EVENT. HOWEVER WATER TEMPERATURES ON THE EASTERN EDGES OF THE
AMZ374 MARINE ZONE ARE LIKELY STILL IN THE 70S CLOSER TO THE GULF
STREAM...AND CONSIDERING THE IMPRESSIVE COLD ADVECTION BEHIND THE
FRONT...FEEL THAT MOST OF THESE LOW LEVEL WINDS COULD BE REALIZED
AT THE OCEAN SURFACE IN FREQUENT GUSTS TO 35 KT. HAVE THEREFORE
UPGRADED THE GALE WATCH TO A WARNING FOR TONIGHT INTO EARLY FRIDAY
MORNING.

GUSTY CONDITIONS WILL CONTINUE INTO EARLY FRIDAY MORNING...BUT
MODELS SHOW WINDS QUICKLY SUBSIDING AS THE PRESSURE GRADIENT WEAKENS
AND HIGH PRESSURE BUILDS IN FROM THE WEST. DUE TO DECREASING
WINDS...SEAS WILL ALSO DIMINISH THOUGH FRIDAY. MUCH QUIETER MARINE
CONDITIONS WILL SET UP THOUGH THE WEEKEND AS HIGH PRESSURE DOMINATES
THE WEATHER. ANOTHER COLD FRONT WILL BEGIN APPROACHING FROM THE WEST BY
MID WEEK AND WINDS/SEAS COULD BUILD AGAIN AHEAD OF THIS FEATURE AS
EARLY AS TUESDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING
     FOR GAZ087-088-099>101-114>116-118-137-138-140.
SC...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING
     FOR SCZ040-042>045-047.
     LAKE WIND ADVISORY UNTIL 11 AM EST FRIDAY FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EST FRIDAY FOR AMZ330-350-352-
     354.
     GALE WARNING UNTIL 8 AM EST FRIDAY FOR AMZ374.

&&
Hazardous weather outlook, Nov 10, 3:26 AM EST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
326 AM EST THU NOV 10 2011

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-110930-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
326 AM EST THU NOV 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FROST/FREEZE...CLEAR SKIES AND LIGHT WINDS ARE EXPECTED FRIDAY
NIGHT AND THIS MAY ALLOW TEMPERATURES TO DROP BELOW FREEZING FOR
SEVERAL HOURS TOWARD DAYBREAK SATURDAY WELL AWAY FROM THE COAST.
SCATTERED FROST IS ALSO LIKELY...EVEN TOWARD THE COAST. FROST
ADVISORIES AND/OR FREEZE WARNINGS WILL LIKELY BE NEEDED FOR
PORTIONS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-110930-
INLAND BERKELEY-
326 AM EST THU NOV 10 2011

...LAKE WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM
EST FRIDAY FOR LAKE MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

FROST/FREEZE...CLEAR SKIES AND LIGHT WINDS ARE EXPECTED FRIDAY
NIGHT AND THIS MAY ALLOW TEMPERATURES TO DROP BELOW FREEZING FOR
SEVERAL HOURS TOWARD DAYBREAK SATURDAY WELL AWAY FROM THE COAST.
SCATTERED FROST IS ALSO LIKELY...EVEN TOWARD THE COAST. FROST
ADVISORIES AND/OR FREEZE WARNINGS WILL LIKELY BE NEEDED FOR
PORTIONS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-110930-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
326 AM EST THU NOV 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ374-110930-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
326 AM EST THU NOV 10 2011

...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 3:34 AM ESTGale WatchCHS13 hr
Nov 10, 4:00 PM ESTFreeze WatchCHSBulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more11 hr
Nov 10, 3:39 AM ESTLake Wind AdvisoryCHSBerkeley28 hr

Nearby

Gale Warnings in Georgia, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.